Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 17, 2016, 5:14 AM CDT. It took effect at May 17, 2016, 7:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 5:14 AM CDT (10:14 UTC)
- In effect from
- May 17, 2016, 7:00 AM CDT
- Expired
- May 17, 2016, 10:44 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
030 WHUS74 KMOB 171014 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 514 AM CDT TUE MAY 17 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH THIS AFTERNOON... .A DEVELOPING AREA OF LOW PRESSURE WILL TRACK EAST ACROSS THE MARINE AREA TODAY. WINDS AND SEAS WILL BUILD AHEAD OF THIS SYSTEM THROUGH THIS AFTERNOON. GMZ631-632-650-655-670-675-171815- /O.NEW.KMOB.SC.Y.0038.160517T1200Z-160517T2300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 514 AM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
413 WHUS74 KMOB 171544 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1044 AM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY FOR ALABAMA AND FLORIDA COASTAL WATERS CANCELLED... .WINDS AND SEAS REMAIN BELOW ADVISORY LEVELS. GMZ631-632-650-655-670-675-171645- /O.CAN.KMOB.SC.Y.0038.000000T0000Z-160517T2300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1044 AM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 17, 12:04 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 17, 12:04 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1204 AM CDT TUE MAY 17 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions currently prevail but conditions are expected to gradually deteriorate tonight with ceilings dropping down to MVFR by morning with periods of IFR expected by late morning through early afternoon. Scattered showers expected to move in by early morning becoming widespread with scattered thunderstorms by late morning...early afternoon especially over coastal counties. /08 && .PREV DISCUSSION... /issued 1054 PM CDT MON MAY 16 2016/ DISCUSSION...See updated information for land areas below. UPDATE...Updated afternoon forecast package to bump POPs up a little overnight. Not expecting much though in the way of measurable rainfall with generally little more than a few hundredths of an inch anticipated. Shower activity still expected to increase in coverage and intensity Tuesday though expect most TSTM activity to be more focused over the coastal counties. /08 PREV DISCUSSION... /issued 655 PM CDT MON MAY 16 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions expected to prevail throughout the night...could possibly see occasional MVFR after midnight. Widespread MVFR ceilings expected to spread across the flying area tomorrow morning with patchy IFR associated with the heavier showers and thunderstorms impacting the region from early morning through the afternoon. /08 PREV DISCUSSION... /issued 400 PM CDT MON MAY 16 2016/ NEAR TERM /Now Through Tuesday/...Shortwave energy moves from over the Sabine River to over the Lower Mississippi River tonight, and with southerly flow increasing moisture levels over the area, rain will begin to move over the fa tonight. Isentropic upglide shra and a few tsra expected Tuesday over mainly the land portion of the fa as a stationary surface boundary forms along the coast. Guidance is in pretty good agreement with this energy beginning to move east of the fa Tuesday afternoon, though the NAM is advertising a weak trailing shortwave (thus hanging on to the rain longer then the GFS/ECMWF/Canadian). Went with the three medium range models, so am expecting rain to begin to east middle to late afternoon. For temps tonight, with increasing cloudiness and southerly flow, overnight temps at or above seasonal expected. This means low 60s north...to upper 60s south. For Tuesday, with overcast skies and rain coverage hampering any daytime heating, am having a hard time seeing daytime temps getting out of the 70s. /16 SHORT TERM /Tuesday Night Through Thursday Night/...The upper low pressure area over the Southern California/Western Arizona border will slowly lift northeast over the central plains by late Thursday night. With adequate moisture in place across the region, decreasing stability, and numerous upper level shortwaves and perturbations moving eastward in the upper flow, kept scattered showers and thunderstorms in the forecast for Tuesday night and Wednesday. A chance of strong to marginal severe thunderstorms may occur both Wednesday and Thursday afternoons as ML Capes are forecast to range between 1000 and 1500 J/KG. However, the Bulk Shear values remain between 20 to 30 Kts, and low level wind shear remains virtually non- existent. So the primary threat with any strong to marginal severe thunderstorms that develop on Wednesday and Thursday will be large hail and gusty surface winds to 40 mph. Widespread rainfall amounts through the short term will range from six-tenth to 1.1 inches, with localized higher amounts near 2 inches. Low temperatures both Tuesday and Wednesday nights will be in the mid to upper 60s, with lower 70s at the beaches. High temperatures Wednesday and Thursday will be in the low to mid 80s. /22 LONG TERM /Friday Through Monday/...An unsettled weather pattern will continue across our forecast area through the end of the week. A very moist west-southwest wind flow pattern aloft will remain in place across the forecast area the late in the week, with a series of upper level shortwaves and impulses continuing to traverse the region. However it is difficult to pin down exactly when the upper disturbances will occur at this time. In addition, it still appears a weak surface boundary will be wavering north and south over the forecast area during this time, which will provide additional focus for convective development. The best chance of rain is expected on Friday, with likely showers and thunderstorms for the entire forecast area. The severe weather threat currently looks to be low given an overall weakly sheared environment, but locally heavy rainfall could become a concern late in the week given the abundant deep layer moisture/high precipitable water airmass that will remain entrenched across the region. The precipitation is forecast to taper off from west to east throughout the day Saturday as the upper trough finally moves east of the region, followed by dry conditions Sunday and Monday as high pressure builds over the southeast. Little change in daily temperatures through the extended period with highs each day mostly in the lower to mid 80s, with overnight lows in the mid 60s to lower 70s. /22 MARINE...With a surface ridge stretching west over the northern Gulf Coast, a general southeast flow is expected through the period. Passing shortwave energy tonight through Tuesday will bring more easterly winds to near-shore and protected waters later tonight into Tuesday night. By Wednesday...southeast to southerly flow will return, and last into the coming weekend. /16 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 16, 5:30 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT MON MAY 16 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 530 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-171030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 530 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:07 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia | 3 hr |
| May 17, 5:18 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| May 17, 6:40 PM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| May 17, 1:49 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
Nearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.